Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

I am 20 years old. Trying to increase height. Suggest some medicine

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I want to increase my height. I am 20 years old boy and my present height is 5 Feet 3 Inch. I want to gain more than this height by medicine. And Kindly ensure you tell me about the medicine, No Tips Please.
Posted Fri, 3 Aug 2012 in Weight & Lifestyle
Answered by Dr. Michelle Gibson James 3 hours later
Thanks for writing in.
I am afraid there is no medication that can be used safely to increase height after you have reached your maximum genetically determined height
Hsakapandit welcome to health care magic.
Some persons recommend the use of exercise which releases different hormones including growth hormone, eating a healthy diet with an adequate milk and protein content and reduced sugars and fats and adequate amount of rest.
A person's height is determined by both genetics and our environment ( how we eat, any illnesses, alcohol, drugs and our level of physical activity.
Growth plates and cartilage at the end of our bone, is found in children and is responsible for adding bone and increasing height. Most persons reach their maximum height within 2 or 3 years after they started their pubertal growth spurt. Males tend to stop growing by age 14 to 16 though some may actually continue to grow into the late teens.
Growth hormone is used in children that have been assessed by their doctors as having too little growth hormone and as result not growing as they should. It is not used in adults whose growth plate is likely to be closed because it can result in a condition called acromegaly. In acromegaly there is excess soft tissue growth in different parts of the body.
I hope this answers your question
Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor